MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06040080
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an evercross with a 7fr sheath to treat the superficial femoral artery.An inflation device was used to inflate the balloon.Ifu was followed and the device was prepped without issue.It was reported that during removal of the balloon through the sheath it ruptured and the end piece came off.The broken portion remained in the sheath thus allowing it to be retrieved by pulling out the sheath.The procedure was completed without further issue and no parts remained in the patient.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the evercross dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.The dilatation catheter was received in two pieces.The proximal segment included the y-manifold, catheter up to the distal marker band, and proximal balloon bond.The distal segment included the distal marker band, inner guidewire lumen, distal balloon bond, and distal tip.All components of the evercross dilatation catheter with 6mm x 40mm balloon were received and accounted for.The balloon chamber separation face showed a radial tear.The inner guidewire lumen separation face at the distal marker band exhibited a tensional and torsional separation.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7969855
Report Number2183870-2018-00468
Device Sequence Number1214384
Product Code LIT
UDI-Device Identifier00821684061619
UDI-Public00821684061619
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Catalogue NumberAB35W06040080
Device Lot NumberA660249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1